Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Stable branching rules for classical symmetric pairs


Authors: Roger Howe, Eng-Chye Tan and Jeb F. Willenbring
Journal: Trans. Amer. Math. Soc. 357 (2005), 1601-1626
MSC (2000): Primary 22E46
Published electronically: November 29, 2004
MathSciNet review: 2115378
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We approach the problem of obtaining branching rules from the point of view of dual reductive pairs. Specifically, we obtain a stable branching rule for each of $10$ classical families of symmetric pairs. In each case, the branching multiplicities are expressed in terms of Littlewood-Richardson coefficients. Some of the formulas are classical and include, for example, Littlewood's restriction rule as a special case.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 22E46

Retrieve articles in all journals with MSC (2000): 22E46


Additional Information

Roger Howe
Affiliation: Department of Mathematics, Yale University, New Haven, Connecticut 06520-8283

Eng-Chye Tan
Affiliation: Department of Mathematics, National University of Singapore, 2 Science Drive 2, Singapore 117543, Singapore

Jeb F. Willenbring
Affiliation: Department of Mathematical Sciences, University of Wisconsin-Milwaukee, Milwaukee, Wisconsin 53211-3029

DOI: http://dx.doi.org/10.1090/S0002-9947-04-03722-5
PII: S 0002-9947(04)03722-5
Received by editor(s): November 11, 2003
Published electronically: November 29, 2004
Article copyright: © Copyright 2004 American Mathematical Society